question-icon

What causes sleep problem?

default
Posted on Sat, 29 Mar 2014
Question: I have been on dexa phetamine 5mgx 8 over a day . Since an illness ans a lot of stress . I was diagnosed with chronic fatigue and after a while my psychiatrist upped my Dex GP 12 x5mg all together at 8am and I still fall black to sleep . What might be wrong ?
doctor
Answered by Dr. Payman Hajiazim (14 minutes later)
Brief Answer: Hi there, your mood could also be low. Detailed Answer: Hi there, your sleep problem could be related to your mood (if you have a low mood now). There are some medications from the class of SNRI (such as venlafaxine, desvanlafaxine, duloxetine,...) which could treat both mood and also fatigue/sleepiness. You can ask about them from your doctor and let him to evaluate you to see if one of these medications could work for you. I hope it does.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Payman Hajiazim (20 hours later)
thank you for your reply Dr. I have been on Prozac 100mg x 3 per day for 3 years; I was also on Endep 10mg X I per night . I was taken off both the above and am only on Dexamphetamine 5mg x 12 at 8am each morning which I take after waking to 4 alarms. However I fall back to sleep until 2.30pm. I have been on another venlaflaxine for a year and had a 8 week gap before going onto Prozac - I did not feel any difference in mood on or off these SNRI's Doctor. Thank you . XXXXXXX XXXXXXX
doctor
Answered by Dr. Payman Hajiazim (2 days later)
Brief Answer: You may have a co morbid issue. Detailed Answer: Hi there, thanks for asking. You may have an additional sleep problem which contributes to the current problem. Restless leg syndrome is good to be investigated, Sleep apnea as well and chronic pains and arthritis are the other factors. If you can have a sleep study by insurance coverage, you may ask your doctor to see if it helps. In many occasions, it reveals some extra information. Best
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Payman Hajiazim

Psychiatrist

Practicing since :2000

Answered : 634 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes sleep problem?

Brief Answer: Hi there, your mood could also be low. Detailed Answer: Hi there, your sleep problem could be related to your mood (if you have a low mood now). There are some medications from the class of SNRI (such as venlafaxine, desvanlafaxine, duloxetine,...) which could treat both mood and also fatigue/sleepiness. You can ask about them from your doctor and let him to evaluate you to see if one of these medications could work for you. I hope it does.